Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 14, NWS Great Falls, MT

August 1, 201215 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 1, 2012, 3:24 PM MDT for 15 counties in Montana. It took effect at Aug 2, 2012, 12:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 3:24 PM MDT (21:24 UTC)
In effect from
Aug 2, 2012, 12:00 PM MDT
Expired
Aug 3, 2012, 12:00 AM MDT
In force
12 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT

The radar

The Great Falls radar (KTFX), 40 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 11:10 PM MDTTSTM WND GST 6132 Wsw Bynum, MT61 MPH WIND GUST REPORTED AT GATES PARK RAWS SITE. THUNDERSTORM IN THE AREA...BUT GUST POSSIBLY ENHANCED BY RECENT PASSAGE OF COLD FRONT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS85 KTFX 012124
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 PM MDT WED AUG 1 2012

MTZ112-012230-
/O.CAN.KTFX.FW.A.0008.120802T1800Z-120803T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
324 PM MDT WED AUG 1 2012

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
FIRE WEATHER WATCH FOR THE ZONE 112...WHICH INCLUDES PORTIONS OF
COUNTIES IMMEDIATELY ADJACENT TO THE NORTHERN ROCKY MOUNTAIN
FRONT.

ALTHOUGH WESTERLY WINDS WILL INCREASE AND BECOME GUSTY ALONG AN
APPROACHING COLD FRONT AND IMMEDIATELY BEHIND ITS
PASSAGE...RELATIVE HUMIDITIES ARE NOT ANTICIPATED TO FALL BELOW 20
PERCENT. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE NO
LONGER EXPECTED...AND THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

MTZ113>118-020930-
/O.UPG.KTFX.FW.A.0008.120802T1800Z-120803T0600Z/
/O.NEW.KTFX.FW.W.0014.120802T1800Z-120803T0600Z/
HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
324 PM MDT WED AUG 1 2012

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WESTERLY WINDS WITH LOW RELATIVE
HUMIDITY...FOLLOWED BY A COLD FRONTAL PASSAGE WITH A STRONG WIND
SHIFT TO THE NORTH...FOR FIRE WEATHER ZONES
113...114...115...116...117 AND 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WESTERLY WINDS AND LOW RELATIVE
HUMIDITY...FOLLOWED BY A COLD FRONTAL PASSAGE WITH A STRONG WIND
SHIFT TO THE NORTH...WHICH IS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT MDT THURSDAY NIGHT FOR PORTIONS OF NORTH CENTRAL AND
SOUTHWEST MONTANA. THIS WARNING REPLACES THE PREVIOUSLY ISSUED
FIRE WEATHER WATCH.

* AFFECTED AREA...FIRE WEATHER ZONES 113...114...115...116...
  117...AND 118.

* TIMING...LOW RELATIVE HUMIDITY VALUES COMBINED WITH BREEZY
  WESTERLY WINDS WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS
  AHEAD OF AN APPROACHING COLD FRONT THURSDAY AFTERNOON. A STRONG
  WIND SHIFT TO THE NORTH IS ALSO EXPECTED AS THE COLD FRONT
  PASSES THROUGH THE AREA. THE FRONT WILL PASS THROUGH NORTH
  CENTRAL MONTANA LATE THURSDAY AFTERNOON AND SOUTHWEST MONTANA
  EARLY THURSDAY EVENING.

* WINDS...WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  AHEAD OF THE FRONT WILL SHIFT MORE NORTHERLY BEHIND THE FRONT.

* RELATIVE HUMIDITY...HUMIDITIES WILL MOSTLY FALL INTO THE 12 TO
  18 PERCENT RANGE THURSDAY AFTERNOON PRIOR TO THE FRONTAL
  PASSAGE.

* IMPACTS...RAPID FIRE GROWTH IS POSSIBLE WITH ANY UNCONTROLLED
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
5 follow-up statements
740 
WWUS85 KTFX 020903
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 AM MDT THU AUG 2 2012

MTZ113>118-022200-
/O.CON.KTFX.FW.W.0014.120802T1800Z-120803T0600Z/
HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
303 AM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY WESTERLY WINDS WITH LOW RELATIVE HUMIDITY...
FOLLOWED BY A COLD FRONTAL PASSAGE WITH A STRONG WIND SHIFT TO
THE NORTH...FOR FIRE WEATHER ZONES 113...114...115...116...
117 AND 118...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 113...114...115...116... 
  117...AND 118. 

* TIMING...LOW RELATIVE HUMIDITY VALUES COMBINED WITH BREEZY 
  WESTERLY WINDS WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS 
  AHEAD OF AN APPROACHING COLD FRONT THURSDAY AFTERNOON. A 
  STRONG WIND SHIFT TO THE NORTH IS ALSO EXPECTED AS THE COLD 
  FRONT PASSES THROUGH THE AREA. THE FRONT WILL PASS THROUGH 
  NORTH CENTRAL MONTANA LATE THURSDAY AFTERNOON AND SOUTHWEST 
  MONTANA EARLY THURSDAY EVENING. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...RAPID FIRE GROWTH IS POSSIBLE WITH ANY UNCONTROLLED 
  FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
809 
WWUS85 KTFX 022107
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
307 PM MDT THU AUG 2 2012

MTZ113>118-030600-
/O.CON.KTFX.FW.W.0014.000000T0000Z-120803T0600Z/
HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
307 PM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WESTERLY WINDS WITH LOW RELATIVE HUMIDITY...FOLLOWED BY
A COLD FRONTAL PASSAGE WITH A STRONG WIND SHIFT TO THE NORTH...
FOR FIRE WEATHER ZONES 113...114...115...116...117 AND 118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 113...114...115...116... 
  117...AND 118. 

* TIMING...LOW RELATIVE HUMIDITY VALUES COMBINED WITH BREEZY 
  WESTERLY WINDS WILL CAUSE DANGEROUS FIRE WEATHER CONDITIONS 
  AHEAD OF AN APPROACHING COLD FRONT THURSDAY AFTERNOON. A 
  STRONG WIND SHIFT TO THE NORTH IS ALSO EXPECTED AS THE COLD 
  FRONT PASSES THROUGH THE AREA. THE FRONT WILL PASS THROUGH 
  NORTH CENTRAL MONTANA LATE THURSDAY AFTERNOON AND SOUTHWEST 
  MONTANA EARLY THURSDAY EVENING. 

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...RAPID FIRE GROWTH IS POSSIBLE WITH ANY UNCONTROLLED 
  FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
376 
WWUS85 KTFX 030242
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 PM MDT THU AUG 2 2012

MTZ113>117-030345-
/O.CAN.KTFX.FW.W.0014.000000T0000Z-120803T0600Z/
HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
842 PM MDT THU AUG 2 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WESTERLY WINDS WITH
LOW RELATIVE HUMIDITY...FOR FIRE WEATHER ZONES 113...
114...115...116...117 AND 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

THE COLD FRONT HAS MOVED THROUGH MUCH OF THE REGION...ALLOWING
RELATIVE HUMIDITIES TO RECOVER WELL ABOVE RED FLAG CRITERIA.
OCCASIONAL WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE FOR ANOTHER
FEW HOURS.

$$

MTZ118-030600-
/O.CON.KTFX.FW.W.0014.000000T0000Z-120803T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
842 PM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WESTERLY WINDS WITH LOW RELATIVE HUMIDITY...FOLLOWED BY
A COLD FRONTAL PASSAGE WITH A STRONG WIND SHIFT TO THE NORTH...
FOR FIRE WEATHER ZONE 118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 118.

* TIMING...THE COLD FRONT IS CURRENTLY MOVING THROUGH THE SOUTHERN
  QUARTER OF ZONE 118. HUMIDITIES HAVE BEGUN TO RECOVER IN PARTS
  OF THE ZONE BUT REMAIN NEAR RED FLAG CRITERIA IN OTHER LOCATIONS.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RAPID FIRE GROWTH IS POSSIBLE WITH ANY UNCONTROLLED 
  FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
837 
WWUS85 KTFX 030255 CCA
RFWTFX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 PM MDT THU AUG 2 2012

MTZ113>117-030400-
/O.COR.KTFX.FW.W.0014.000000T0000Z-120803T0600Z/
HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
853 PM MDT THU AUG 2 2012

...RED FLAG WARNING IS CANCELLED FOR GUSTY WESTERLY WINDS WITH
LOW RELATIVE HUMIDITY...FOR FIRE WEATHER ZONES 113...
114...115...116...AND 117...

CORRECTION TO NOT INCLUDE FIRE ZONE 118. THE RED FLAG WARNING
REMAINS IN EFFECT FOR ZONE 118 UNTIL MIDNIGHT MDT.

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

THE COLD FRONT HAS MOVED THROUGH MUCH OF THE REGION...ALLOWING
RELATIVE HUMIDITIES TO RECOVER WELL ABOVE RED FLAG CRITERIA.
OCCASIONAL WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE FOR ANOTHER
FEW HOURS.

$$

MTZ118-030600-
/O.CON.KTFX.FW.W.0014.000000T0000Z-120803T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
853 PM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WESTERLY WINDS WITH LOW RELATIVE HUMIDITY...FOLLOWED BY
A COLD FRONTAL PASSAGE WITH A STRONG WIND SHIFT TO THE NORTH...
FOR FIRE WEATHER ZONE 118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 118.

* TIMING...THE COLD FRONT IS CURRENTLY MOVING THROUGH THE SOUTHERN
  QUARTER OF ZONE 118. HUMIDITIES HAVE BEGUN TO RECOVER IN PARTS
  OF THE ZONE BUT REMAIN NEAR RED FLAG CRITERIA IN OTHER LOCATIONS.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...RAPID FIRE GROWTH IS POSSIBLE WITH ANY UNCONTROLLED 
  FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
598 
WWUS85 KTFX 030542
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1142 PM MDT THU AUG 2 2012

MTZ118-030645-
/O.EXP.KTFX.FW.W.0014.000000T0000Z-120803T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1142 PM MDT THU AUG 2 2012

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR FIRE
WEATHER ZONE 118...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

THE COLD FRONT HAS MOVED THROUGH MUCH OF THE REGION...ALLOWING
RELATIVE HUMIDITIES TO RECOVER WELL ABOVE RED FLAG CRITERIA.
OCCASIONAL WIND GUSTS OF 20 TO 25 MPH WILL CONTINUE FOR ANOTHER
FEW HOURS.

$$

HTTP://WEATHER.GOV/GREATFALLS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 3:16 PM MDT, 8 minutes earlier.

Area forecast discussion, Aug 1, 3:16 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
316 PM MDT WED AUG 1 2012

.DISCUSSION...

TONIGHT THROUGH FRIDAY...GENERALLY DRY CONDITIONS EXPECTED
OVERNIGHT THOUGH AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT FOR
EASTERN PORTIONS OF THE COUNTY WARNING AREA. A PATTERN CHANGE IS
STILL ON TAP FOR THURSDAY AS AN UPPER TROF SWINGS ACROSS THE AREA
DRAGGING A COLD FRONT WITH IT. THE FRONT SHOULD MOVE THROUGH THE
CUT BANK AREA EARLY THURSDAY AFTERNOON AND THEN CONTINUE TO PUSH
SOUTH AND EAST. WINDS WILL BECOME GUSTY AHEAD OF THE FRONT DURING
THE AFTERNOON THURSDAY AND THE AIRMASS WILL BE DRY. A RED FLAG
WARNING HAS BEEN ISSUED FOR THESE CONDITIONS. WINDS WILL SHIFT TO
THE NORTH BEHIND THE FRONT THURSDAY NIGHT AND WILL REMAIN GUSTY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT WITH THE
BULK OF THE PRECIPITATION FALLING AFTER MIDNIGHT THURSDAY. FRIDAY
WILL BE COOL AND SHOWERY DURING THE MORNING WITH PRECIPITATION
ENDING FROM THE WEST DURING THE AFTERNOON AND CONDITIONS IMPROVING
FROM WEST TO EAST. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES ON
THURSDAY WILL COOL SOME 10 TO 15 DEGREES BELOW SEASONAL AVERAGES
FRIDAY. EMANUEL

FRIDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL LOW TRACKS EAST ALONG
US U.S. CANADIAN BORDER FRIDAY NIGHT LEAVING THE FORECAST AREA IN A
CYCLONIC NW FLOW ALOFT. RIDGING REBUILDS QUICKLY BEHIND THE LOW OVER
THE WEEKEND FOR WARM AND DRY CONDITIONS WITH TEMPERATURES AGAIN
REACHING WELL ABOVE AVERAGE LEVELS BY SUNDAY. LATE SUNDAY AFTERNOON
AND SUNDAY NIGHT THE COMBINATION OF WEEK ENERGY MOVING IN FROM THE
SW AND AN UPPER LEVEL WAVE MOVING EAST ACROSS WESTERN CANADA COULD
BRING SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION.
MODELS DIVERGE SIGNIFICANTLY NEXT WEEK LEADING TO DECREASING
FORECAST CONFIDENCE IN THE MONDAY THROUGH WEDNESDAY PERIOD. HAVE
KEPT POPS NEAR CLIMATOLOGICAL AVERAGES WITH TEMPS NEAR TO SLIGHTLY
ABOVE AVERAGE FOR THIS PERIOD. HOENISCH

&&

.AVIATION...
UPDATED 1730Z.
VFR CONDITIONS ARE EXPECTED TROUGH THE TAF PERIOD. THE AREA WILL
REMAIN BETWEEN A TROUGH OF LOW PRESSURE OVER BRITISH COLUMBIA AND
A BROAD RIDGE OF HIGH PRESSURE OVER THE SOUTHWEST AND CENTRAL UNITED
STATES...RESULTING IN A DRY WESTERLY FLOW ALOFT TODAY AND TONIGHT.
SKIES WILL BE CLEAR TO PARTLY CLOUDY WITH MAINLY LIGHT WINDS.
LANGLIEB

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  84  50  73 /  10  10  60  30
CTB  53  76  46  71 /  10  20  70  30
HLN  55  86  57  76 /  10  10  20  30
BZN  47  88  50  76 /  10  10  10  20
WEY  35  78  37  70 /  10  10  10  10
DLN  48  84  49  76 /  10  10  10  10
HVR  55  85  52  71 /  10  10  60  50
LWT  51  83  50  67 /  10  10  50  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS
AND CLARK...CHOUTEAU...EASTERN TETON...FERGUS...GALLATIN...
HILL...JEFFERSON...JUDITH BASIN...MEAGHER...NORTHERN ROCKY
MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...EMANUEL
LONG TERM...HOENISCH
AVIATION...LANGLIEB

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 1, 4:52 AM MDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
452 AM MDT WED AUG 1 2012

MTZ008>015-044>055-021200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
452 AM MDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF THE
REGION ON THURSDAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
MUCH OF THE REGION FOR THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF NEW FIRES WOULD GREATLY BE APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:15 AM MDTSpecial Weather StatementTFXJudith Basin45 min

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.